Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/53465
Title: Empirical study of correlated survival times for recurrent events with proportional hazards margins and the effect of correlation and censoring.
Author: Villegas, Rodrigo
Julià de Ferran, Olga
Ocaña i Rebull, Jordi
Keywords: Aparell respiratori
Algorismes
Mètodes estadístics
Estadística mèdica
Respiratory organs
Algorithms
Statistical methods
Medical statistics
Issue Date: 24-Jul-2013
Publisher: BioMed Central
Abstract: Background: In longitudinal studies where subjects experience recurrent incidents over a period of time, such as respiratory infections, fever or diarrhea, statistical methods are required to take into account the within-subject correlation. Methods: For repeated events data with censored failure, the independent increment (AG), marginal (WLW) and conditional (PWP) models are three multiple failure models that generalize Cox"s proportional hazard model. In this paper, we revise the efficiency, accuracy and robustness of all three models under simulated scenarios with varying degrees of within-subject correlation, censoring levels, maximum number of possible recurrences and sample size. We also study the methods performance on a real dataset from a cohort study with bronchial obstruction. Results: We find substantial differences between methods and there is not an optimal method. AG and PWP seem to be preferable to WLW for low correlation levels but the situation reverts for high correlations. Conclusions: All methods are stable in front of censoring, worsen with increasing recurrence levels and share a bias problem which, among other consequences, makes asymptotic normal confidence intervals not fully reliable, although they are well developed theoretically.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1186/1471-2288-13-95
It is part of: BMC Medical Research Methodology, 2013, vol. 13, num. 95, p. 1-10
Related resource: http://dx.doi.org/10.1186/1471-2288-13-95
URI: http://hdl.handle.net/2445/53465
ISSN: 1471-2288
Appears in Collections:Articles publicats en revistes (Matemàtiques i Informàtica)

Files in This Item:
File Description SizeFormat 
629934.pdf1.17 MBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons